Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds change pml relatated
Jan 21, 2006

Hi There, Hope you had an excellent time over the holidays. I am a pml survivour doing great with no problems anybody reading this you can overcome alop of problems - it just takes time. I want to change my meds abit - I never ever had problems except for hi lipeds and raised cholestral levels - I am currently on 3tc Abacavir nevarapine - i want to change to nevarapine - ftc - tenofovir - I used to have pml about 5 years ago but seem to have overcome this v/l ud cd4 370 -I wanted to make sure that the new change would still penetrate the brain barrier and perhaps reduce my lipids etc...I look forward to your reply. Thank you Mark

Response from Dr. Young

Thanks for your post, Mark--

It's very good to hear that you've had improvements of your PML. First off, I'd be reluctant to mess with success unless I knew that there were to be dramatic improvements in your side effects, toxicity or efficacy.

With this in mind, I'd have to suggest that if your goal in switching is to reduce your lipids, a switch from abacavir to tenofovir is not going to result in dramatic improvement-- both drugs have very good lipid profiles.

Given that your lipids are presumably in a range where you need intervention to improve your risk of heart disease, I'd probably think that addition of a statin or fibrate would result in better improvements.

Good luck, BY



Previous
Prognosis for Rapid Progressor?
Next
naive patient need help!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement